MAUDE Adverse Event Report: HOLOGIC, INC BREVERA BREAST BIOPSY SYSTEM; INSTRUMENT, BIOPSY

HOLOGIC, INC BREVERA BREAST BIOPSY SYSTEM; INSTRUMENT, BIOPSY
Model Number BREVDISP09
Medical Device Problem Code Failure to Obtain Sample (2533)
Health Effect - Clinical Code Syncope/Fainting (4411)
Date of Event 12/17/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A device history record (dhr) review was conducted for the reported lot number.The device was released meeting all qa specifications.
 
Event or Problem Description
It was reported by the user that during a brevera breast biopsy procedure on (b)(6) 2025, "the biopsy needle did not take samples, and suction did not work.No error on brevera machine." additional information was received from the user site in which it was reported, "technologist tried to figure out what was wrong with system in that time patient passed out and radiologist took needle out.The procedure was cancelled, and we had to call 911." it is reported that the patient was assessed and taken to the emergency department.No further information is currently available.
 
Additional Manufacturer Narrative
An investigation was conducted: it was reported by the user that during a brevera breast biopsy procedure on (b)(6) 2025, "the biopsy needle did not take samples, and suction did not work.No error on brevera machine." additional information was received from the user site in which it was reported, "technologist tried to figure out what was wrong with system in that time patient passed out and radiologist took needle out.The procedure was cancelled, and we had to call 911." it is reported that the patient was assessed and taken to the emergency department.Visual inspection was conducted, and there were no signs of physical damage or visual defects.As additional information, the bearing, gears and all the tubing connections were inspected, and no issues were found.Functional testing was conducted, and the device was tested and passed the set-up and test phases, was able to retrack and fire, and completed the 12 cycles of cut as intended, no strange behavior or malfunction were detected during the test.Also, the tissue acquisition test was performed, and the device was able to retrieve all the samples and was able to fill out the chambers with cores without issues.Hence, the complaint cannot be confirmed.This observation will be monitored and trended.

Brand Name
BREVERA BREAST BIOPSY SYSTEM
Common Device Name
INSTRUMENT, BIOPSY
Manufacturer (Section D)
HOLOGIC, INC
250 campus drive
marlborough MA 01752
Manufacturer (Section G)
HOLOGIC, INC
250 campus drive
marlborough MA 01752
Manufacturer Contact
dara smithers
600 technology drive
newark, DE 19702
MDR Report Key24165798
Report Number1222780-2026-00032
Device Sequence Number15765966
Product Code KNW
UDI-Device Identifier15420045512863
UDI-Public(01)15420045512863(17)270509(10)25E09R
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K163052
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/11/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberBREVDISP09
Device Catalogue NumberBREVDISP09
Device Lot Number25E09R
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/05/2026
Supplement Date Received by Manufacturer02/12/2026
Initial Report FDA Received Date01/23/2026
Supplement Report FDA Received Date03/11/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/09/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown